Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 6, 2021, 7:06 PM MDT for Petroleum County, Phillips County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 7:06 PM MDT (01:06 UTC)
- Expired
- Jul 6, 2021, 8:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 133 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
083
WUUS55 KGGW 070106
SVRGGW
MTC069-071-070200-
/O.NEW.KGGW.SV.W.0058.210707T0106Z-210707T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
706 PM MDT Tue Jul 6 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southwestern Phillips County in northeastern Montana...
Northeastern Petroleum County in northeastern Montana...
* Until 800 PM MDT.
* At 706 PM MDT, a severe thunderstorm was located 12 miles southeast
of Zortman, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Fourchette, Crooked Creek Rec Area and U L Bend Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4792 10835 4762 10769 4754 10777 4755 10782
4751 10787 4750 10785 4748 10787 4746 10786
4745 10792 4743 10791 4734 10831 4758 10831
4757 10833 4758 10838 4759 10839 4758 10842
4762 10844 4760 10849 4781 10864
TIME...MOT...LOC 0106Z 327DEG 21KT 4777 10838
HAIL...1.00IN
WIND...70MPH
$$
Mottice3 follow-up statements
352
WWUS55 KGGW 070129
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
729 PM MDT Tue Jul 6 2021
MTC069-071-070200-
/O.CON.KGGW.SV.W.0058.000000T0000Z-210707T0200Z/
Phillips MT-Petroleum MT-
729 PM MDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTH CENTRAL PHILLIPS AND NORTHEASTERN PETROLEUM COUNTIES...
At 728 PM MDT, a severe thunderstorm was located 15 miles west of
Fourchette, or 21 miles southeast of Zortman, moving southeast at 25
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Fourchette, Crooked Creek Rec Area and U L Bend Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the west end of Fort Peck Lake, get away from the
water and move indoors or inside a vehicle. remember, lightning can
strike out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4762 10769 4754 10777 4755 10782 4751 10787
4750 10785 4748 10787 4746 10786 4745 10792
4743 10791 4737 10816 4758 10831 4773 10843
4784 10818
TIME...MOT...LOC 0128Z 327DEG 21KT 4766 10827
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Mottice443
WWUS55 KGGW 070145
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
745 PM MDT Tue Jul 6 2021
MTC069-071-070200-
/O.CON.KGGW.SV.W.0058.000000T0000Z-210707T0200Z/
Phillips MT-Petroleum MT-
745 PM MDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTH CENTRAL PHILLIPS AND NORTHEASTERN PETROLEUM COUNTIES...
At 745 PM MDT, a severe thunderstorm was located 7 miles southwest of
Fourchette, or 26 miles southeast of Zortman, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fourchette, Crooked Creek Rec Area and U L Bend Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the west end of Fort Peck Lake, get away from the
water and move indoors or inside a vehicle. remember, lightning can
strike out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4762 10769 4754 10777 4755 10782 4751 10787
4750 10785 4748 10787 4746 10786 4745 10792
4743 10791 4740 10804 4768 10825 4778 10805
TIME...MOT...LOC 0145Z 299DEG 24KT 4767 10810
HAIL...1.00IN
WIND...60MPH
$$
Mottice365
WWUS55 KGGW 070200
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
800 PM MDT Tue Jul 6 2021
MTC069-071-070210-
/O.EXP.KGGW.SV.W.0058.000000T0000Z-210707T0200Z/
Phillips MT-Petroleum MT-
800 PM MDT Tue Jul 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PHILLIPS AND
NORTHEASTERN PETROLEUM COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4762 10769 4754 10777 4755 10782 4751 10787
4750 10785 4748 10787 4746 10786 4745 10792
4743 10791 4740 10804 4768 10825 4778 10805
TIME...MOT...LOC 0200Z 327DEG 21KT 4760 10804
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:35 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 1:35 PM MDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 135 PM MDT Tue Jul 6 2021 .DISCUSSION... Morning thunderstorms moved through portions of Phillips, northern Petroleum, and Garfield Counties. These storms produced around a half inch of rain for many locations in their path. These storms have since died off and a clearly defined outflow/differential heating boundary has been left behind. Locations south of the boundary are denoted by upslope southeasterly winds and dewpoints in the mid-50s. Areas north have easterly winds and dewpoints around 60 degrees. This boundary runs from northeastern Fergus County southeastward through northern Petroleum and southern Garfield Counties. A CU field has started to develop and thunderstorm development is possible later this afternoon. The latest RAP analysis suggests there is around 800-1000 J/Kg of MLCAPE in the area as of 1 PM with 1500-2000 J/Kg of MLCAPE. This combined with effective bulk shear around 40-45 knots suggests any storm that is able to form has a good chance of becoming severe with a large hail and damaging wind threat. The primary limitation is the amount of forcing. Additional storms will move in from the north this evening into early tonight as they move off the Alberta Front Range. These are less likely to be severe, however, a strong to severe storm still cannot be ruled out. Scattered thunderstorm chances will continue for the rest of the week with additional severe storms possible on Wednesday (southern Phillips, Petroleum, and Garfield Counties) and Thursday (far Northeast Montana). Thunderstorm chances decrease as we head into next weekend and early next week. After near normal temperatures today, look for warmer temperatures for Wednesday and Thursday with highs in the low to mid 90s. Temperatures in the 70s and 80s are expected Friday with a warmup expected as we head into the weekend. Widespread 80s are likely Saturday with upper 80s to upper 90s on Sunday. -Mottice && .AVIATION... CATEGORY: VFR-MVFR. DISCUSSION: Low clouds will continue to break up near the ND border through the evening hours. Scattered thunderstorms will develop later this afternoon into this evening with strong winds and hail possible, mainly southwest of KGGW. More general thunderstorms are possible elsewhere through tonight. MVFR conditions are possible in any thunderstorm. WINDS: Easterly winds of 15 to 20 knots this afternoon will die down overnight and become southeasterly around 10 knots through Wednesday afternoon. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:24 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jul 6, 7:50 PM MDT | Special Weather Statement | GGW | 40 min | |
| Jul 6, 8:00 PM MDT | Special Weather Statement | GGW | Garfield | 60 min |
| Jul 6, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 52 min |
| Jul 6, 8:43 PM MDT | Special Weather Statement | GGW | Garfield | 47 min |
| Jul 6, 8:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 45 min |
| Jul 6, 9:06 PM MDT | Tornado Warning | GGW | Garfield | 24 min |
| Jul 6, 9:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jul 6, 9:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 34 min |
| Jul 6, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 58 min |
| Jul 6, 11:16 PM MDT | Special Weather Statement | GGW | Garfield | 44 min |
| Jul 6, 11:40 PM MDT | Special Weather Statement | GGW | Roosevelt | 50 min |
| Jul 6, 11:57 PM MDT | Special Weather Statement | GGW | Garfield | 48 min |
| Jul 7, 3:58 PM MDT | Special Weather Statement | GGW | Petroleum | 47 min |
| Jul 7, 4:42 PM MDT | Special Weather Statement | GGW | Petroleum | 48 min |
| Jul 7, 5:30 PM MDT | Special Weather Statement | GGW | Garfield | 45 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.